Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 23, 2011, 5:29 PM EDT for Cameron County, Clearfield County, Elk County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 23, 2011, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WWUS81 KCTP 232129
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT THU JUN 23 2011
PAZ006-010>012-017>019-232230-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-POTTER PA-SOUTHERN CENTRE PA-
529 PM EDT THU JUN 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...
EASTERN ELK...NORTHWESTERN CLINTON...SOUTH CENTRAL POTTER AND WESTERN
CENTRE COUNTIES...
AT 528 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
MARYS TO MAHAFFEY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR FORCE AROUND 540 PM...TRUMAN AROUND 550
PM...BENEZETTE AROUND 600 PM...EMPORIUM AROUND 610 PM...OSCEOLA MILLS
AROUND 620 PM AND PINE GLEN AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 98 AND 146...I-99 BETWEEN MILE MARKERS 62
AND 66.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 120...
STATE ROAD 153...STATE ROAD 255...STATE ROAD 350.
LAT...LON 4153 7784 4080 7799 4079 7881 4090 7882
4121 7876 4121 7873 4121 7872 4122 7872
4123 7874 4126 7875 4153 7870
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:55 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 23, 2:55 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT THU JUN 23 2011 .SYNOPSIS... A NEAR BAROTROPIC LOW WILL MOVE SLOWLY EASTWARD FROM THE LOWER GREAT LAKES INTO SOUTHEASTERN CANADA BY THE WEEKEND. A LEADING COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA LATE THIS AFTERNOON AND TONIGHT INTO EARLY TOMORROW. A SECONDARY COLD FRONT WILL KEEP THE CHANCE OF SHOWERS IN THE FORECAST THROUGH SATURDAY. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY NIGHT PROVIDING FAIR AND DRY WEATHER THROUGH SUNDAY NIGHT AND MONDAY && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE STRONG LINE IS BEGINNING TO SPARK CONVECTION IN CENTRAL PA. WITH TEMPS IN THE UPPER 70S TO LOWER 80S AND DEWS IN THE MID TO UPPER 60S THE AREA HAS STRONG CAPE WITH LITTLE SHEAR. A DRY SLOT BEHIND THIS LINE SHOULD ALLOW FOR DRY AIR ENTRAINMENT WHICH COULD INCREASE THUNDERSTORM DEVELOPMENT AND POSSIBLY SEVERE WINDS. A SHORT WAVE CONTINUES TO PROGRESS AND SHOULD MOVE THROUGH LATE THIS AFTERNOON. THIS SHORTWAVE COUPLED WITH DAYTIME HEATING SHOULD PROVIDE THE INSTABILITY TO ALLOW FOR ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS. THE CONVECTION SHOULD BE CONTINUED AS A COLD FRONT MOVES THROUGH MID EVENING. THE ABOVE MENTIONED ENTRAINING DRY AIR WILL ONLY ENHANCE THIS FRONT...WHICH COULD ALLOW FOR SEVERE WINDS TO BE POSSIBLE IN THE STRONGEST STORMS...WHICH HAS LEAD TO A SLIGHT RISK FOR CENTRAL PA. SHOWERS AND THUNDERSTORMS WILL LINGER INTO MID EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... THE COLD FRONT WILL PUSH THRU CNTRAL AND ERN PA LATE TNT MAINLY AFTER 06Z WITH SCT SHOWERS LIKELY ACCOMPANYING THE EWD FRONTAL PROGRESSION. 700-500 MB THERMAL TROUGH WILL BE SLIDING ACROSS CENTRAL AND NRN PENN FRIDAY AFTERNOON AND EVENING ACCOMPANIED BY THE PASSAGE OF AN OCCLUDED FRONT ACROSS THE SUSQUEHANNA VALLEY...AND SECONDARY CFRONT MOVING INTO NWRN PENN. THESE FEATURES COMBINED WITH MDT LARGE SCALE LIFT...BENEATH THE LEFT EXIT REGION OF A 50-60 KT JETLET MOVING NORTHEAST UP THE OHIO RIVER VALLEY...WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED TSRA ACROSS THE NRN MTNS...WITH PRECIP MORE SCATTERED BEGINNING AROUND 15Z- 18Z. THESE SHOWER AND STORMS SHOULD SPREAD ACROSS MOST OF PA BEFORE TAPERING OFF BY MID EVENING. MAX TEMPS ACROSS THE SUSQUEHANNA VALLEY...WHICH WILL BE TO THE EAST/AHEAD OF THE DEEPER COOLING THROUGH THE EARLY AFTERNOON HOURS...WILL BE ABLE TO REACH NEAR NORMAL HIGHS IN THE U7OS TO LOWER 80S. TEMPS FURTHER TO THE NORTH AND WEST /WHERE MORE CLOUDS AND SHOWERS AREA EXPECTED/ WILL STRUGGLE TO REACH THE UPPER 60S ACROSS THE MTNS...AND MID 70S IN THE VALLEYS. TEMPS WILL COOL QUICKLY AFTER FRONTAL PASSAGE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A SLOW PATTERN CHANGE WILL BE EVOLVING FROM THIS WEEKEND THROUGH THE MIDDLE TO LATTER PORTION OF NEXT WEEK. INITIALLY...LINGERING UPPER TROFFINESS OVER PA FROM THE LONG LIVED BUT FILLING AND LIFTING UPPER LOW CENTERED OVER CENTRAL NEW ENGLAND WILL FINALLY EXIT THE REGION LATER SUNDAY. MEANWHILE...A SPRAWLING UPPER LEVEL RIDGE WILL HAVE OVERTAKEN MUCH OF THE SOUTHERN HALF OF THE CONUS BY EARLY TUESDAY...AS ANOTHER UPPER TROF DROPS INTO THE WESTERN AND CENTRAL GLAKS. THIS TROF AND RETURN FLOW OF MOISTURE AROUND THE BUILDING RIDGE WILL KEEP DIURNAL CONVECTIVE CHANCES IN THE GRIDS/FORECAST THROUGH MID WEEK. FROM THE MIDDLE OF NEXT WEEK AND BEYOND...AN IMPRESSIVE HEAT EVENT APPEARS LIKELY WITH 590+ DM CLOSED CONTOURS OVER THE CENTRAL CONUS AND SHARP HEIGHT RISES PUSHING NORTHWARD TO THE WESTERN AND CENTRAL GLAKS. IT REMAINS TO BE SEEN HOW FAR EAST AND NORTH THE MASSIVE UPPER RIDGE WILL BUILD TOWARDS THE END OF NEXT WEEK...BUT A CLEAR WARMING TREND IS IN STORE WITH THE POSSIBILITY FOR A FEW TO SEVERAL DAYS OF VERY WARM TO HOT CONDITIONS JUST BEYOND THE END OF THIS EXTENDED TIMEFRAME. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... TAF SITES SHOULD REMAIN VFR. A SFC COLD FRONT PRESSING EWD HAS BEGUN TO SPARK THUNDERSTORMS IN THE WEST AND WILL CONTINUE TO DO SO THRU THE EVE...EXPECT 20-23Z IN THE EAST -- AND THEREFORE INCLUDED CB AT ALL SITES. THE FRONT IS FCST TO EXIT ERN AIRFIELDS LATE TNT AFT 06Z WITH SHOWERS LKLY LINGERING OVR ERN SXNS AFT MIDNIGHT. THE UPPER LOW CURRENTLY OVR NRN MI WILL MOVE INTO SRN ONTARIO BY THE END OF THE PD...WITH LOW CIGS LKLY REACHING THE N/W MTNS AS COOLER AIR ALOFT SPILLS SEWD FROM THE GRT LKS. EXPECT MVFR TO IFR CIGS EARLY TOMORROW MORNING...LIFTING 13-16Z. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON. OUTLOOK... FRI...MVFR CIGS N/W. CHC OF SHOWERS/TSTMS. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CERU/STEINBUGL NEAR TERM...CERU/STEINBUGL SHORT TERM...CERU LONG TERM...DEVOIR AVIATION...CERU/STEINBUGL
Hazardous weather outlook, Jun 23, 2:26 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 PM EDT THU JUN 23 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-241830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 226 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 2:43 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT THU JUN 23 2011
PAZ049-051-052-231930-
MONTOUR PA-NORTHUMBERLAND PA-UNION PA-
243 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION...NORTHWESTERN
NORTHUMBERLAND AND WESTERN MONTOUR COUNTIES...
AT 241 PM EDT...A STRONG THUNDERSTORM WAS NEAR SAND BRIDGE STATE
PARK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FOREST HILL AROUND 250 PM...SPRUCE RUN
RESERVOIR AROUND 300 PM...LEWISBURG AROUND 310 PM...NEW COLUMBIA
AROUND 320 PM AND MCEWENSVILLE AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 223...I-180 BETWEEN MILE MARKERS 1
AND 9.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45.
LAT...LON 4087 7705 4094 7715 4102 7712 4109 7698
4111 7697 4118 7679 4117 7675 4094 7663
FORECASTER: EVANEGO/COLBERTSpecial weather statement, Jun 23, 4:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT THU JUN 23 2011
PAZ010-017-232130-
CLEARFIELD PA-ELK PA-
454 PM EDT THU JUN 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLEARFIELD
AND SOUTHERN ELK COUNTIES...
AT 453 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PORTLAND MILLS TO BROCKWAY TO REYNOLDSVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR PORTLAND MILLS AROUND 500 PM...RIDGWAY AROUND 510 PM...
ST. MARYS AROUND 520 PM AND BENEZETTE AROUND 530 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 111.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255.
LAT...LON 4147 7848 4131 7833 4111 7835 4105 7881
4113 7881 4118 7879 4121 7876 4120 7872
4122 7872 4123 7874 4127 7876 4137 7897
4135 7902 4140 7904
FORECASTER: DANGELOSpecial weather statement, Jun 23, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT THU JUN 23 2011
PAZ006-010>012-017>019-232230-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-POTTER PA-SOUTHERN CENTRE PA-
529 PM EDT THU JUN 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...
EASTERN ELK...NORTHWESTERN CLINTON...SOUTH CENTRAL POTTER AND WESTERN
CENTRE COUNTIES...
AT 528 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
MARYS TO MAHAFFEY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR FORCE AROUND 540 PM...TRUMAN AROUND 550
PM...BENEZETTE AROUND 600 PM...EMPORIUM AROUND 610 PM...OSCEOLA MILLS
AROUND 620 PM AND PINE GLEN AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 98 AND 146...I-99 BETWEEN MILE MARKERS 62
AND 66.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 120...
STATE ROAD 153...STATE ROAD 255...STATE ROAD 350.
LAT...LON 4153 7784 4080 7799 4079 7881 4090 7882
4121 7876 4121 7873 4121 7872 4122 7872
4123 7874 4126 7875 4153 7870
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:43 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 62 min |
| Jun 23, 3:20 AM EDT | Special Weather Statement | CTP | Columbia | 25 min |
| Jun 23, 3:59 AM EDT | Special Weather Statement | CTP | Potter | 61 min |
| Jun 23, 2:43 PM EDT | Special Weather Statement | CTP | Union | 47 min |
| Jun 23, 4:54 PM EDT | Special Weather Statement | CTP | Elk | 36 min |
| Jun 23, 6:11 PM EDT | Special Weather Statement | CTP | Clearfield | 49 min |
| Jun 23, 6:41 PM EDT | Special Weather Statement | CTP | Franklin | 49 min |
| Jun 23, 7:23 PM EDT | Special Weather Statement | CTP | Cumberland | 52 min |
| Jun 23, 7:33 PM EDT | Special Weather Statement | CTP | Adams | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.